I need support, and am hoping to post to and be mutually encouraged by others who are tapering or detoxing (or who can help by posting their experiences). A month and 1/2 ago I was on Opana ER 40 mg. 3 X day plus 10 mg. short acting Opana up to 3 times a day. I am now on Opana ER 25 mg (a 20 and 5) plus 2.5 mg Opana short-acting. I have been through UNBELIEVABLE anxiety and fear with this, and have been making it minute by minute at times. It is definitely a ONE DAY AT A TIME process. It takes a lot of patience and endurance. I looked at opiate detox programs, and they said I was on such a strong medication that I need to change to a shorter-acting opiate before I can do their programs!!! The doctors said I would be in TOO MUCH PAIN unless I did a switch! This is soooo scary. I also have severe pain issues and have had major back surgery. So this medicine was indicated. However, I am hyperalgesic--I have pain I believe is the same or greater than I had prior to getting on the Opana. I am terribly afraid of going to treatment or a detox program, having the drugs taken away, and being in unbearable pain! So, I am trying to keep my head straight every day. I am opting to taper myself. I am too afraid of the recommended process of switching too. What if I don't feel well enough to take care of my home-my husband and 8 year old daughter!!! So, my situation sucks, but I have to keep my chin up. Having people to walk through this with will be a great, great blessing. I believe we can do this together. Thanks, Marie
I need support. Anyone tapering or detoxing fm. opiates or benzo?
Ive been trying to detox from opiates for almost 2 1/2 years I am now having some sucess WHY?? Let me tell you I Just Found Out that taking pain med for extended period of time as I have been actually causes your neurons to misfire leading to MORE PAIN, FATIGUE, DEPRESSION, MOODINESS YOU NAME IT
. Your bodies own treatment for pain is lets say disabled or confused you will be in more pain when you quit at first however but not forever. Tramadol is and ssri and opiate of sorts. It helps with alot of the troubles from detox and helps you think better you dont feel like your living in a different world any more Fore warning if you take too many tramadol you will feel worse than ever you have to take as prescribed because it does hep boost your seretonin as well. Also if you take any other opiate with it you will feel worse not better. Not clean yet but still working on it May GOD help me and you also too. And just a note about home hubby and child if you switch you will take better care of them because it will be you again caring for them. Also take some ibuprofen 600 mg. You be amsolutly amazed after being on strong med for so long how it will work with you body now. I now how rediculous that sounds. I was take almost 60 mg of vic a day and pain was still unbareable took ibuprofen one night and woke the next day feeling better that i had felt in longer than i can remember. Your body mis firing may also lead to serious inflamation left untreated feels like been hit by mack truck PLEASE try it for your family and even more for you to regain some of your life. PLEASE
Hi Marie and welcome to the site! I have to give you alot of credit knowing what you have to do and for speaking up and asking for help. You will find many ppl here have tapered or detoxed and many will be here to support your decison. I am not familiar with Opana but I can tell you that I understand where you are as far as being in pain and being tolerant of an opiate. If you click on my avatar you can read my story. I chose to go into the suboxone program when I felt I was out of control with my regimen of Lortab. I endied up entering the suboxone program and remaing on it for 6 years. I am, as of this day, off suboxone and all opiates since 9/11/11/ It hasn't been easy, but I am free of it. Now I am not saying you should do the same, but I am wondering if your Dr has ever mentioned suboxone for you? I know it can control pain too, so maybe this is a soluion for you? What I do know is tapering from opiates, other than suboxone, is very hard if you are doing it by yourself.
Please stay here and let the ppl from this group guide you. They were here for me when I needed them, and they will be here for you!
Have you spoekn to your Dr at all about wanting to taper? or detox?
As far as the anxiety, I understand. Not only is this ever present in the back of your mind, but physically, the taper may cause some anxiety too. The bes advice I have is to try exercising,if youa re able. Can you go for walks? Even a 20 min walk should help with anxiety.IDK if you are in a part of the world that will allow you to get fresh air this time of year, but it will jelp. Also, taking frequent HOT showers helped me. Let us know how you are doing when you have time and if you have spoken to the Dr about this will to taper.
I am also tapering. It is hard for me with controlling my mind. I am so ready to get back to reality. I have to laugh at myself cause I have found myself thinking that I need to pop a pill just to go to the store or be social. It's so crazy and scary. I don't know when it became about the high vs the pain. We can do this I know we can. We lived once without them and we can do it again. I also had back surgery but I think I need to learn other routes to deal with the pain cause answers aren't in the pills. Hang in there and ask God for guidance too
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 May 2011 • 2 answers
Posted 24 Jun 2011 • 8 answers
Posted 14 Nov 2011 • 1 answer
Posted 20 Nov 2011 • 5 answers
Posted 22 Apr 2012 • 1 answer